Alert archive / Nevada / Wind Advisories in 2007
Wind Advisory 12, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Jun 4, 2007, 3:04 PM PDT for 4 counties in Nevada. It took effect at Jun 5, 2007, 4:12 AM PDT. It was in force for 37 hr.
The area
The counties it named.
The facts
- Issued
- Jun 4, 2007, 3:04 PM PDT (22:04 UTC)
- In effect from
- Jun 5, 2007, 4:12 AM PDT
- Expired
- Jun 6, 2007, 5:00 PM PDT
- In force
- 37 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, Eureka County, NV, Lander County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 103 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 10.1 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2566 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KLKN 042204 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 304 PM PDT MON JUN 4 2007 NVZ013-035-037-051115- /O.NEW.KLKN.WI.Y.0012.070605T1900Z-070606T0300Z/ NORTHERN NYE COUNTY-WHITE PINE COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE CITIES OF...TONOPAH...ELY...RUTH...MCGILL... AUSTIN...EUREKA...DIAMOND VALLEY 304 PM PDT MON JUN 4 2007 ...WIND ADVISORY IN EFFECT FROM 12 PM TO 8 PM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 12 PM TO 8 PM PDT TUESDAY. WINDS AHEAD OF A STRONG COLD FRONT APPROACHING THE REGION WILL BLOW IN THE 25 TO 35 MPH RANGE WITH GUSTS OVER 45 MPH. BEHIND THE FRONT TUESDAY EVENING WINDS WILL TURN TO THE NORTHWEST AND SLOWLY DECREASE. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CEC
4 follow-up statements
000 WWUS75 KLKN 051112 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 412 AM PDT TUE JUN 5 2007 NVZ033-052330- /O.EXB.KLKN.WI.Y.0012.070606T0000Z-070607T0000Z/ EXTREME EASTERN ELKO COUNTY- INCLUDING THE CITY OF...WEST WENDOVER 412 AM PDT TUE JUN 5 2007 ...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM PDT WEDNESDAY. A STRONG COLD FRONT WILL PASS THROUGH THE REGION LATE THIS AFTERNOON. BEHIND THE FRONT...STRONG NORTHWEST WINDS BETWEEN 25 AND 35 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED TO DEVELOP. THESE STRONG WINDS WILL CONTINUE TONIGHT THROUGH WEDNESDAY AFTERNOON THEN GRADUALLY DIMINISH WEDNESDAY EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NVZ013-035-037-052330- /O.CON.KLKN.WI.Y.0012.070605T1900Z-070606T0300Z/ NORTHERN NYE COUNTY-WHITE PINE COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE CITIES OF...TONOPAH...ELY...RUTH...MCGILL... AUSTIN...EUREKA...DIAMOND VALLEY 412 AM PDT TUE JUN 5 2007 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM PDT THIS EVENING. WINDS AHEAD OF A STRONG COLD FRONT APPROACHING THE REGION WILL BLOW IN THE 25 TO 35 MPH RANGE WITH GUSTS OVER 45 MPH. BEHIND THE FRONT THIS EVENING...WINDS WILL TURN TO THE NORTHWEST AND SLOWLY DECREASE. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JM
000 WWUS75 KLKN 052206 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 306 PM PDT TUE JUN 5 2007 NVZ013-035-037-060300- /O.CON.KLKN.WI.Y.0012.000000T0000Z-070606T0300Z/ NORTHERN NYE COUNTY-WHITE PINE COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE CITIES OF...TONOPAH...ELY...RUTH...MCGILL... AUSTIN...EUREKA...DIAMOND VALLEY 306 PM PDT TUE JUN 5 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... WINDS AHEAD OF A STRONG COLD FRONT APPROACHING THE REGION WILL CONTINUE TO BLOW IN THE 25 TO 35 MPH RANGE WITH GUSTS OVER 45 MPH UNTIL 8 PM THIS EVENING. BEHIND THE FRONT THIS EVENING...WINDS WILL TURN TO THE NORTHWEST AND SLOWLY DECREASE. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NVZ033-061130- /O.CON.KLKN.WI.Y.0012.070606T0000Z-070607T0000Z/ EXTREME EASTERN ELKO COUNTY- INCLUDING THE CITY OF...WEST WENDOVER 306 PM PDT TUE JUN 5 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT WEDNESDAY... A STRONG COLD FRONT WILL MOVE INTO THE AREA LATE THIS AFTERNOON. BEHIND THE FRONT...STRONG NORTHWEST WINDS BETWEEN 25 AND 35 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED TO DEVELOP. THESE STRONG WINDS WILL CONTINUE TONIGHT THROUGH WEDNESDAY AFTERNOON THEN GRADUALLY DIMINISH WEDNESDAY EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CEC
000 WWUS75 KLKN 060245 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 745 PM PDT TUE JUN 5 2007 NVZ013-035-037-060345- /O.CAN.KLKN.WI.Y.0012.000000T0000Z-070606T0300Z/ NORTHERN NYE COUNTY-WHITE PINE COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE CITIES OF...TONOPAH...ELY...RUTH...MCGILL... AUSTIN...EUREKA...DIAMOND VALLEY 745 PM PDT TUE JUN 5 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND ADVISORY. AS A COLD FRONT MOVES ACROSS THE AREA THIS EVENING...SOUTHWEST WINDS WILL DECREASE AND SHIFT TO THE NORTHWEST BY MIDNIGHT. HOWEVER...AHEAD OF THE FRONT WINDS WILL REMAIN GUSTY TO 40 MPH AT TIMES. $$ NVZ033-061445- /O.CON.KLKN.WI.Y.0012.000000T0000Z-070607T0000Z/ EXTREME EASTERN ELKO COUNTY- INCLUDING THE CITY OF...WEST WENDOVER 745 PM PDT TUE JUN 5 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT WEDNESDAY. A STRONG COLD FRONT WILL MOVE INTO EXTREME ELKO COUNTY THIS EVENING. BEHIND THE FRONT...STRONG NORTHWEST WINDS BETWEEN 25 AND 35 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED TO DEVELOP. THESE STRONG WINDS WILL CONTINUE TONIGHT THROUGH WEDNESDAY AFTERNOON THEN GRADUALLY DIMINISH WEDNESDAY EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ HARMER
000 WWUS75 KLKN 061010 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 310 AM PDT WED JUN 6 2007 NVZ033-062345- /O.CON.KLKN.WI.Y.0012.000000T0000Z-070607T0000Z/ EXTREME EASTERN ELKO COUNTY- INCLUDING THE CITY OF...WEST WENDOVER 310 AM PDT WED JUN 6 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON FOR EXTREME EASTERN ELKO COUNTY. STRONG WINDS WILL CONTINUE THROUGH TODAY. WINDS WILL BE OUT OF THE NORTHWEST AT 25 TO 35 MPH WITH GUSTS TO 45 MPH...DIMINISHING EARLY THIS EVENING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Jun 4, 3:00 PM PDT, 4 minutes earlier.
Area forecast discussion, Jun 4, 3:00 PM PDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 300 PM PDT MON JUN 4 2007 .SYNOPSIS...A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO NORTHERN AND CENTRAL NEVADA ON TUESDAY BRINGING A CHANCE OF SHOWERS ALONG WITH MUCH COOLER TEMPERATURES THROUGH WEDNESDAY. TEMPERATURES WILL THEN WARM BACK TO NEAR NORMAL BY THE WEEKEND. && .SHORT TERM...CONSIDERABLE HIGH CLOUDS MOVING ACROSS NRN AND CNTRL NV TODAY HAS INHIBITED CONVECTIVE DEVELOPMENT ACROSS ERN NV WITH ONLY A FEW CUMULUS CLOUDS NOTED NEAR THE UT/ID BORDER. THEREFORE HAVE DROPPED ISOLATED EVENING TSTMS FROM THE FCST THIS EVENING ACROSS ERN NV. MODELS IN GOOD AGREEMENT IN BRINGING A STRONG SHORT WAVE INTO THE GREAT BASIN ON TUESDAY. ASSOCIATED COLD FRONT WILL MOVE ACROSS WRN NV DURING THE MORNING THEN WORK ITS WAY INTO ERN NV DURING THE AFTN. WINDS AHEAD OF THIS FRONT ARE EXPECTED TO BLOW IN THE 25 TO 35 MPH RANGE WITH GUSTS TO 45 MPH ACROSS CNTRL NV. THIS HAS PROMPTED THE ISSUANCE OF A WIND ADVISORY FOR THAT AREA FOR TUESDAY AFTERNOON AND EARLY EVENING. ALSO THE FIRE WEATHER WATCH FOR CNTRL NV WILL BE CONVERTED TO A RED FLAG WARNING. WILL INDICATE CHC POPS OVER THE NWRN THIRD OF OUR FCST AREA ON TUESDAY WITH SLIGHT CHC ELSEWHERE. HAVE BUMPED UP POPS TO LIKELY NORTH AND HIGH CHC CNTRL TUESDAY NIGHT AS BOTH GFS/NAM SHOW 1 TO 2 TENTHS OF AN INCH OF PRECIPITATION. A SECONDARY SHORT WAVE ROTATING AROUND MAIN UPPER WILL DROP ACROSS NRN NV ON WEDNESDAY SO HAVE UP POPS TO HIGH CHC ACROSS MOST OF NRN NV. AIR WILL BE COLD ENOUGH WITH THIS SYSTEM TO DROP SNOW LEVELS DOWN TO SOME OF THE HIGHER VALLEY FLOORS ACROSS NRN NV...AROUND 6000 FEET LATER TUESDAY NIGHT AND WEDNESDAY MORNING...BUT EXPECTING LITTLE OR NO ACCUMULATION DUE TO THE WARM GROUND FROM RECENT WARM TEMPERATURES. CEC .LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY. LINGERING SHOWERS POSSIBLE WEDNESDAY NIGHT AND THURSDAY ACROSS MAINLY NE NEVADA IN THE WAKE OF THE STRONG COLD FRONTAL PASSAGE. COOL AIR HANGS ON FOR A COUPLE DAYS...WITH A SECOND TROUGH CLIPPING NORTHERN NEVADA LATER IN THE WEEKEND FOR THE THREAT OF SHOWERS AND THUNDERSTORMS. INCLUDED SHOWERS IN SUNDAYS FORECAST...HOWEVER HELD OFF ON THE MENTION OF TS AT THIS TIME AS INSTABILITY IS MARGINAL. NORTHWESTERLY FLOW EARLY NEXT WEEK SHOULD HELP TO KEEP TEMPERATURES NEAR NORMAL. ROOD && .AVIATION...A VERY SLIGHT CHANCE OF THUNDERSTORMS THIS EVENING OVER EASTERN WHITE PINE COUNTY AND THAT PORTION OF TWEB ROUTE 383 BETWEEN SALT LAKE CITY AND WENDOVER. OTHERWISE JUST MID AND UPPER LEVEL CLOUDS OVERNIGHT. A COLD FRONT MOVES INTO THE GREAT BASIN FROM THE NORTHWEST LATE TUESDAY MORNING...SPREADING EAST THROUGH THE AFTERNOON AND EVENING. GUSTY SOUTHERLY WINDS AND SCATTERED AFTERNOON THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF CENTRAL NEVADA AHEAD OF THE FRONT. BEHIND THE FRONT WINDS WILL BECOME WESTERLY...WITH THE POTENTIAL FOR BREEZY TO WINDY CONDITIONS. ROOD && .FIRE WEATHER...WILL REMOVE ISOLATED DRY THUNDERSTORMS FROM ERN NV THIS EVENING AS HIGH CLOUDS ACROSS THE AREA HAVE INHIBITED THUNDERSTORMS DEVELOPMENT. WILL CONVERT FIRE WEATHER WATCH TO A RED FLAG WARNING FOR TUESDAY AFTERNOON AND EVENING AS STRONG COLD FRONT STILL PROGGED TO MOVE INTO NRN AND CNTRL NV TUESDAY. WINDS AHEAD OF THIS FRONT ARE EXPECTED TO BLOW IN THE 25 TO 35 MPH RANGE WITH GUSTS TO 45 MPH ACROSS FIRE ZONES 455 AND 457 WITH RELATIVE HUMIDITIES DROPPING BELOW 15 PCT. WETTING RAINS ARE EXPECTED ACROSS MOST OF NRN NV TUESDAY NIGHT BEHIND THE FRONT. IN CENTRAL NV RAINFALL AMOUNTS ARE EXPECTED TO REMAIN BELOW 1/10 OF AN INCH. A SECONDARY LOW PRESSURE SYSTEM WILL MOVE ACROSS NRN NV WEDNESDAY BRINGING SCATTERED SHOWERS AS FAR SOUTH AS HIGHWAY 50 WITH ONLY A SLIGHT CHANCE OF SHOWERS SOUTH. CEC && .LKN WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING IN EFFECT FROM NOON TUESDAY TO 8 PM PDT TUESDAY EVENING FOR FIRE WEATHER ZONES 455 AND 457. WIND ADVISORY IN EFFECT FOR CENTRAL NEVADA ZONES NVZ013-035-037 FROM NOON TUESDAY UNTIL 8 PM PDT TUESDAY EVENING.
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 3:04 PM PDT | Red Flag Warning | LKN | 29 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.